Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Eichler cohomology theorem for automorphic forms of small weights


Authors: Marvin Knopp and Henok Mawi
Journal: Proc. Amer. Math. Soc. 138 (2010), 395-404
MSC (2000): Primary 11F12, 11F75
DOI: https://doi.org/10.1090/S0002-9939-09-10070-9
Published electronically: October 2, 2009
MathSciNet review: 2557156
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ \Gamma$ be an $ H$-group. In 1974 Marvin Knopp conjectured that the Eichler cohomology group, with base space taken to be the set of all functions holomorphic in the upper half-plane, of polynomial growth at the real line (including $ \infty$), and with a weight $ k,$multiplier system $ v$ linear fractional action of $ \Gamma$, is isomorphic to the space of cusp forms on $ \Gamma$ of weight $ 2-k$ and multiplier system $ \overline{v}$, in the range $ 0<k<2$. In this article the authors prove the conjecture by making essential use of Hans Petersson's ``principal parts condition'' for automorphic forms (1955).


References [Enhancements On Off] (What's this?)

  • 1. M. Eichler, Eine Verallgemeinerung der Abelschen Integrale, Math. Z. 67, 1957. MR 0089928 (19:740a)
  • 2. R. C. Gunning, The Eichler cohomology groups and automorphic forms, Trans. Amer. Math. Soc. 100, 1961. MR 0140126 (25:3549)
  • 3. S. Y. Husseini and M. I. Knopp, Eichler cohomology and automorphic forms, Illinois J. Math. 15, 1971. MR 0285733 (44:2950)
  • 4. M. I. Knopp, Modular Functions in Analytic Number Theory, 2nd ed., Amer. Math. Soc. Chelsea series, 1993. MR 0265287 (42:198)
  • 5. M. I. Knopp, On the growth of entire automorphic integrals, Results in Mathematics 8, 1985. MR 828936 (87e:11065)
  • 6. M. I. Knopp, Some new results on the Eichler cohomology of automorphic forms, Bulletin of Amer. Math. Soc. 80, 1974. MR 0344454 (49:9193)
  • 7. M. I. Knopp, J. Lehner and W. Raji, Eichler cohomology for generalized modular forms, International Journal of Number Theory 5, no. 6, 2009, to appear.
  • 8. J. Lehner, Automorphic integrals with preassigned period polynomials and the Eichler cohomology, Computers in Number Theory, Proc. Science Research Council Atlas Sympos. no. 2, Academic Press, London and New York, 1971. MR 0316387 (47:4934)
  • 9. D. Niebur, Construction of automorphic forms and integrals, Trans. Amer. Math. Soc. 191, 1974. MR 0344196 (49:8936)
  • 10. Hans Petersson, Über automorphe Formen mit Singularitäten im Diskontinuitätsgebiet, Math. Annalen 129, 1955. MR 0071459 (17:129c)
  • 11. A. Selberg, On the estimation of Fourier coefficients of modular forms, Theory of Numbers, Proc. Symposium Pure Math, vol. 8, Amer. Math. Soc., Providence, RI, 1965. MR 0182610 (32:93)
  • 12. X. Wang, A conjecture on the Eichler cohomology of automorphic forms, Science in China (series A) 43, no. 7, 2000. MR 1790176 (2001i:11049)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 11F12, 11F75

Retrieve articles in all journals with MSC (2000): 11F12, 11F75


Additional Information

Marvin Knopp
Affiliation: Department of Mathematics, Temple University, Philadelphia, Pennsylvania 19122

Henok Mawi
Affiliation: Department of Mathematics, Temple University, Philadelphia, Pennsylvania 19122

DOI: https://doi.org/10.1090/S0002-9939-09-10070-9
Keywords: Automorphic forms, automorphic integrals, Eichler cohomology
Received by editor(s): November 18, 2008
Published electronically: October 2, 2009
Communicated by: Wen-Ching Winnie Li
Article copyright: © Copyright 2009 American Mathematical Society

American Mathematical Society